Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

What Are The Side Effects Of D4T

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Zerit (Stavudine, d4T)

STAV-yoo-deen Brand Name: Zerit Other Name: d4T Drug Class: Nucleoside Reverse Transcriptase Inhibitors Approved Use: Treatment of HIV Infection WARNING: Stavudine can cause serious, life-threatening side effects. These include lactic acidosis (build up of acid in the blood), liver problems, and pancreatitis (inflammation of the pancreas). Contact your health care provider right away if you have any of the...
Ask the Experts

side effects because of d4t

dr henrythank you so much for your quick reply.doctor iamreally worried about the side effects of d4t .at present iam tolerating my meds well .doctor if in the next six months if my vl comes to 50- 100copies/ml can i request my doctor to change to...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
D4T is still a good drug. There are still problems with other drugs that you might be switched to. The major problems with D4T are a perhaps higher rate of fat loss, higher plasma lipid levels, and a higher rate of pancreatitis,lactic... Read more »

D4T 30mg = less side effect?

my doctor has started me on a combination of d4t 30mg + 3tc 150mg twice daily effavirenz 600mg once at night. i am 74kgs when i asked him about a higher dose of d4t as my wgt is more than 60kgs .he assured me there will be no resistance to d4t if i...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
I am not aware of data that demonstrate that 40 mg and 30 mg of d4T (Zerit) are equal in their ability to suppress HIV (in people over 60 kg). That said, it may be possible. A recently reported study took patients who weighed over 60 kg and were... Read more »

lower does d4t - side effects

sir,i started meds when my vl 264700 cd4 170 8.17% . i am on d4t 30mg+3tc+effavirenz.even though my weigth was 85 kgs my doc started me on a lower dose of d4t . this was the most prefered combination 50 wks back in india.today my vl <20 cd4 510...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
My own preference to to switch pro-actively before fat is lost so if tenofovir or abacavir were available and affordable I might switch from D4T to one of those agents. KH... Read more »

stopped kaletra,ziagen,D4t -still experiencing side effects

I have been feeling very ill - my whole body is shaky,weak and(vibrating), I've had a headache for 4 days (even Imitrex) would not alleviate symtoms and extreme fatigue. I was worried that these were side effects from Kaletra,or Ziagen portion...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You don't mention what your recent HIV levels or CD4 counts are or what your lowest CD4 count and highest HIV level or whether you have ever had an AIDS defining condition (all key aspects of any case to best answer a tough question like... Read more »
Connect With Others

Any side effects?

Posted by Anonymous, 3 Replies
I'm new to this message board. I've been taking a four drug cocktail consisting of Zerit, Epivir, Norvir, and Fortovase for one year now. At first I was apprehensive about taking them, because of horror stories I heard about AIDS drugs. I have not... Read more »

Need Help

Posted by Anonymous, 2 Replies
My friend has taken Stavudine, Lamivudine and Nevirapine for a month. At the end of the month her Doctor found in a Blood test increased SGPT (550 U/L), SGOT (310 U/L) and Alkaline Phosphatase (1080 U/L).
In two days after a repeated test the... Read more »

wasting

Posted by Anonymous, 1 Reply
This wasting issue is certainly confusing. Ive just read an answer where the doctor said that d4t and ddi are associated with this problem, and so Ive heard from some sero+ people. Others say is because of protease inhibitors, and others say is a... Read more »

My chin and body are horrid, HELP!

Posted by Jaz, 2 Replies
Anyone have advice to make me feel better. Have been taking d4t and my chin is so large and my face round, my stomach and abdomen getting larger. Feel so depressed. Doc says can't get rid of it. Can't change meds as this the only one I can... Read more »